Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 62, NWS Kansas City, MO

September 12, 2008Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri

NWS Kansas City, MO issued this flash flood warning at Sep 12, 2008, 6:30 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2008, 6:30 PM CDT (23:30 UTC)
Expired
Sep 13, 2008, 12:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 7:50 PM CDTFLASH FLOOD1 Ne Lansing, KS3 FEET OF WATER FLOWING ACROSS KANSAS ROUTE 5. A COUPLE CARS STRANDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 122330
FFWEAX
KSC091-103-209-MOC047-165-130530-
/O.NEW.KEAX.FF.W.0062.080912T2330Z-080913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  NORTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI
  NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  PLATTE COUNTY IN WEST CENTRAL MISSOURI
  WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 1230 AM CDT

* AT 623 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL...AND RAINFALL RATES CAUSING 
FLASH FLOODING ACROSS THE WARNED AREA. RAINFALL AMOUNTS HAVE LOCALLY 
EXCEEDED TWO INCHES...WITH ANOTHER ONE INCH OF ACCUMULATION POSSIBLE 
IN THE NEXT SEVERAL HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BASEHOR...BONNER SPRINGS...DE SOTO...EDWARDSVILLE...LAKE QUIVIRA...
  LANSING...LEAVENWORTH...OLATHE...PARKVILLE...PLATTE CITY...
  SHAWNEE...SMITHVILLE...TONGANOXIE...WEATHERBY LAKE...WESTON...
  CAMDEN POINT...FERRELVIEW...LAKE WAUKOMIS...LINWOOD...PLATTE WOODS
  AND TRACY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3948 9462 3946 9460 3945 9448 3885 9482
      3891 9507 3896 9507 3897 9519 3902 9520
      3942 9503 3942 9496 3945 9501 3954 9497

$$

21
1 follow-up statement
000 
WGUS73 KEAX 130047
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT FRI SEP 12 2008

KSC091-103-209-MOC047-165-130530-
/O.CON.KEAX.FF.W.0062.000000T0000Z-080913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-
747 PM CDT FRI SEP 12 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND PLATTE AND NORTHWESTERN CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1230 AM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINFALL BETWEEN ONE AND THREE INCHES HAS FALLEN ACROSS 
MUCH OF THE WARNING AREA LATE THIS AFTERNOON AND EVENING. FLASH 
FLOODING WAS OCCURRING IN MANY LOCATIONS ACROSS THE KANSAS CITY 
METROPOLITAN AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION. DO NOT 
ATTEMPT TO CROSS ROADWAYS COVERED WITH MOVING WATER

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3948 9462 3946 9460 3945 9448 3885 9482
      3891 9507 3896 9507 3897 9519 3902 9520
      3942 9503 3942 9496 3945 9501 3954 9497

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:44 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 12, 3:44 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT FRI SEP 12 2008

.DISCUSSION...

WELL...ITS STILL RAINING. PRECIP SHIELD NOW GRADUALLY LIFTING AND
FOCUSING MORE ACROSS NORTHWEST MISSOURI THIS AFTERNOON AS UPPER
LEVEL SHORT WAVE TROUGH BEGINS TO SHIFT INTO THE EASTERN ROCKIES.
ISENTROPIC LIFT HAS BECOME MORE FOCUSED ACROSS NORTHWESTERN MISSOURI
THIS AFTERNOON...MAINLY ALONG A STATIONARY FRONTAL BOUNDARY STRETCHED
FROM NORTH CENTRAL KANSAS ACROSS NORTHWEST MISSOURI AND INTO
SOUTHWESTERN IOWA. EXPECTING THE MORE WIDESPREAD PRECIP TO PERSIST
ACROSS NORTHEAST KANSAS AND NORTHWEST TO NORTH CENTRAL MISSOURI
THROUGH THE NIGHT TONIGHT WHERE STRONGER ISENTROPIC ASCENT WILL
REMAIN MORE FOCUSED.

IN RESPONSE TO THE AFOREMENTIONED APPROACHING SHORT WAVE
TROUGH...SFC LOW HAS DEVELOPED ACROSS EAST-CENTRAL
KANSAS...GRADUALLY LIFTING NORTHEAST INTO NORTHWESTERN MISSOURI. A
WARM FRONT HAS SHARPENED ATTENDANT TO THE AFOREMENTIONED SFC LOW
STRETCHED FROM NEAR EMPORIA EASTWARD TO JUST SOUTH OF CLINTON. SOUTH
OF THE FRONT...ABUNDANT HEATING HAS TAKEN PLACE WITH TEMPS NOW INTO
THE UPPER 80S ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI.
IN COMBINATION WITH SFC DEWPOINTS IN THE UPPER 60S TO MID
70S...SBCAPE VALUES HAVE CLIMBED IN THE 1000-2000 J/KG RANGE SOUTH
OF THE WARM FRONT. SCATTERED CU HAVE DEVELOPED WITHIN THE WARM SECTOR
AND ANY REMAINING INHIBITION IS QUICKLY ERODING THIS AFTERNOON.
EXPECTING SCATTERED CONVECTION TO DEVELOP AND LIFT NORTH WITH TIME
INTO SOUTHERN PORTIONS OF THE CWA. STRONG TURNING IN THE LOWEST FEW
KM HAS RESULTED IN INCREASING HELICITY VALUES...IE 0-1KM SRH OF
150-200 M2/S2. AS SEEN YESTERDAY ACROSS SOUTHERN MISSOURI...THE MORE
ROBUST CONVECTION WILL BE CAPABLE OF OBTAINING MINI-SUPERCELL
CHARACTERISTICS. THE MAIN THREATS WITH THIS ACTIVITY WILL BE ISOLATED
TORNADOES AS LCL HEIGHTS WILL REMAIN LOW COUPLED WITH STEEPENING LLVL
LAPSE RATES...INCREASING SFC VORTICITY GENERATION...AND THE
AFOREMENTIONED LLVL HELICITY VALUES. WITH FREEZING LEVELS REMAINING
AROUND 14KFT AND EQUILIBRIUM LEVELS ONLY AROUND -10C...NOT EXPECTED
HAIL TO BE AN ISSUE. THIS ACTIVITY IS NOT EXPECTED TO PERSIST BEYOND
AROUND SUNSET WHEN THE LOST OF DAYTIME HEATING WILL RESULT IN THE
LOST OF STEEPER LLVL LAPSE RATES.

EXPECTING THE PRECIP SHIELD TO CONTINUE TO NARROW THIS AFTERNOON AS
UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO LIFT NORTHEASTWARD. THE
SUBTROPICAL MOISTURE FEED FROM THE REMNANTS OF TD LOWELL WILL IN
ESSENCE BECOME PINCHED OFF DURING THE NEXT 24 HOURS AS THE SHORT
WAVE LIFTS AND HURRICANE IKE CONTINUES TO THE NORTHWEST. THIS SHOULD
RESULT IN ACTIVITY BECOMING DEFINED ALONG THE SFC BOUNDARY WHICH
WILL BE STRETCHED INITIALLY ACROSS NORTHWEST MISSOURI TONIGHT.
FRONTAL BOUNDARY WILL THEN SLIDE SOUTHEASTWARD TOMORROW SHIFTING THE
PRECIP CHCS WITH IT. RAIN CHCS WILL THEN BECOME MORE FOCUSED ACROSS
THE SOUTHEAST HALF OF THE CWA BY TOMORROW AFTERNOON. NORTH OF THIS
BOUNDARY...ISENTROPIC DOWNGLIDE WILL RESULT IN A DIMINISHING TREND
TO THE ONGOING PRECIP.

ATTENTION THEN TURNS TO HURRICANE IKE AS IT MAKES THE TURN TO THE
NORTHEAST. THE LATEST TRACK FROM THE NHC BRINGS THE REMNANTS INTO
NORTHWEST ARKANSAS AND SOUTHERN MISSOURI BY SUNDAY. THIS WILL PLACE
CENTRAL MISSOURI IN THE PATH OF THE HEAVIER PRECIP SHIELD DURING
THIS TIME FRAME. PAINTED CATEGORICAL POPS ACROSS THE SOUTHEASTERN
HALF OF THE CWA FROM SATURDAY NIGHT INTO SUNDAY TO ACCOUNT FOR THE
EXPECTED RAINFALL ASSOCIATED WITH IKE. AN ADDITIONAL 2-3 INCHES OF
RAIN WILL BE POSSIBLE BY THE TIME ALL IS SAID AND DONE.
THEREFORE...HAVE EXTENDED THE FLOOD WATCH THROUGH 00Z MONDAY.

DEROCHE

MEDIUM RANGE (MONDAY-FRIDAY)...

AFTER A WET WEEKEND...AN EXTENDED PERIOD OF DRYING WILL BE ON TAP
FOR THE FORECAST AREA IN THE MONDAY THROUGH FRIDAY TIME PERIOD.
CONSENSUS OF NORTH AMERICAN AND EUROPEAN OPERATIONAL AND ENSEMBLE
MODELS IS TO BUILD H5 HEIGHTS ACROSS THE INTERMOUNTAIN WEST FOR
MONDAY THROUGH WEDNESDAY TIMEFRAME...BEFORE HEIGHTS BEGIN TO FLATTEN
AS A SERIES OF SHORTWAVES TRAVERSE ZONAL FLOW ACROSS CANADA. NAEFS
SHOWING A LITTLE FLY IN THE OINTMENT BY MAINTAINING WEAKNESS OVER
THE OHIO RIVER VALLEY...LIKELY THE REMNANTS OF IKE...WHICH COULD
LIMIT THE INFLUENCE OF THE BUILDING RIDGE INTO OUR FORECAST
AREA...AND LATER SHIFTS WILL HAVE TO CONSIDER.  NONETHELESS..DUE TO
COPIOUS RAINFALL EXPECTED THIS WEEKEND...SATURATED SOILS AND HIGH
EVAPORTRANSPORATION WILL LIMIT WARM-UP. GIVEN LIMITED MIXING WHILE
SURFACE HIGH IS PARKED OVER THE AREA...DECIDED TO TREND ONLY
SLIGHTLY TOWARD UPPER END OF ENSEMBLE GUIDANCE MONDAY THROUGH
THURSDAY TIME PERIOD.  ON FRIDAY...RETURN FLOW AND POSSIBILITY OF
DEVELOPING BAROCLINIC ZONES ACROSS NORTHERN PLAINS...WILL ALLOW
INCREASED CLOUD COVER AND DEWPOINTS...THUS TRENDED TEMPERATURES
SLIGHTLY LOWER.

24

&&

.AVIATION...

PRECIP BECOMING MORE SCATTERED IN NATURE OVER THE PAST COUPLE OF
HOURS NEAR KMCI AND KMKC. KSTJ REMAINS IN THE MORE PERSISTENT
RAINFALL AND THIS SHOULD CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. PRECIP WILL THEN BECOME MORE FOCUSED ACROSS NORTHWEST
MISSOURI OVERNIGHT...HOWEVER...EXPECT THE LOWER CIGS TO REMAIN ACROSS
THE TAF SITES.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-
     MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
     MOZ054.

KS...FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Sep 12, 12:58 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT FRI SEP 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ACROSS THE OUTLOOK
AREA THROUGH TONIGHT. ONE TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS PORTIONS OF THE OUTLOOK AREA WITH AN ADDITIONAL ONE TO
TWO INCHES POSSIBLE THROUGH TONIGHT. THIS WILL LEAD TO THE POSSIBILITY OF
FLASH FLOODING AS WELL AS RISES ON AREA RIVERS WITH RIVER FLOODING
LIKELY. THE MOST LIKELY AREA TO EXPERIENCE HEAVY RAINFALL THROUGH
TONIGHT WILL BE ALONG AND NORTH OF A KANSAS CITY TO MACON LINE.

OTHERWISE...AN AREA OF LOW PRESSURE HAS DEVELOPED ACROSS SOUTH CENTRAL
KANSAS TODAY AND WILL MOVE NORTHEAST ACROSS NORTHWEST MISSOURI THIS
AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
AHEAD OF THIS FEATURE. WHILE OVERALL INSTABILITY WILL REMAIN
QUESTIONABLE...SUFFICIENT SHEAR AND COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE WILL MAKE ISOLATED TORNADOES A POSSIBILITY WITHIN THE
STRONGER STORMS...MAINLY ALONG AND SOUTH OF A KANSAS CITY TO MACON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL WILL LIKELY BE ONGOING ACROSS PORTIONS OF NORTHERN
MISSOURI BY SATURDAY MORNING. AS A COLD FRONT MOVES ACROSS THE
OUTLOOK AREA ON SATURDAY...ADDITIONAL RAINFALL AND ISOLATED
THUNDERSTORMS ARE LIKELY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE.

FOR SATURDAY NIGHT AND SUNDAY...THE FUTURE REMNANTS OF HURRICANE IKE
WILL MOVE THROUGH NORTHWESTERN ARKANSAS INTO SOUTHEASTERN MISSOURI.
THIS TRACK MAY PRODUCE ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES
FOR AREAS GENERALLY SOUTH OF A LINE FROM KANSAS CITY TO MOBERLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A
KANSAS CITY TO MACON LINE TODAY. SPOTTERS ARE ALSO URGED TO RELAY ANY
RAINFALL AMOUNTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE.

DEROCHE

In the hours before

Local storm report, Sep 12, 5:24 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TORNADO          3 SW DE SOTO            37.79N 89.27W
09/12/2008                   JACKSON            IL   EMERGENCY MNGR

            TORNADO REPORTED NEAR 103RD AND SUNFLOWER IN CLEARVIEW
            CITY.

&&

DDEROCHE
Local storm report, Sep 12, 5:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          2 E DE SOTO             38.97N 94.91W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            RELAYED FROM WFO TOP FROM KANSAS STATE TROOPER AT 83RD
            AND CEDAR CREEK.

&&

21
Local storm report, Sep 12, 5:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          2 SW BONNER SPRINGS     39.03N 94.91W
09/12/2008                   WYANDOTTE          KS   EMERGENCY MNGR

            BREIF TOUCHDOWN

&&

21
Local storm report, Sep 12, 5:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          4 SE OVERLAND PARK      38.87N 94.63W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

&&

21
Local storm report, Sep 12, 5:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TORNADO          3 N SEDALIA             38.75N 93.23W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            CONFIRMED TOUCHDOWN WITH STRUCTURE DAMAGE

&&

21
Local storm report, Sep 12, 6:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     3 NW GRANDVIEW          38.91N 94.56W
09/12/2008                   JACKSON            MO   BROADCAST MEDIA

            SPOTTER RELAY FROM TELEVISION STATION. TIME ESTIMATED.

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 11:55 PM CDTAreal Flood AdvisoryEAXDoniphan6 hr
Sep 12, 5:18 AM CDTAreal Flood AdvisoryEAXLinn, Miami6 hr
Sep 12, 6:51 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte8 hr
Sep 12, 7:26 AM CDTFlash Flood WarningEAXMiami6 hr
Sep 12, 8:42 AM CDTRiver Flood WarningEAXMiami4 days
Sep 12, 8:42 AM CDTRiver Flood WarningEAXLinn6 days
Sep 12, 11:43 AM CDTAreal Flood AdvisoryEAXAtchison, Doniphan8 hr
Sep 12, 1:32 PM CDTAreal Flood WarningEAXMiami8 hr
Sep 12, 4:32 PM CDTTornado WarningEAXMiami28 min
Sep 12, 4:51 PM CDTTornado WarningEAXJohnson24 min
Sep 12, 4:55 PM CDTTornado WarningEAXJohnson, Miami35 min
Sep 12, 5:13 PM CDTTornado WarningEAXJohnson47 min
Sep 12, 5:22 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte6 hr
Sep 12, 5:23 PM CDTTornado WarningEAXLeavenworth, Wyandotte37 min
Sep 12, 5:29 PM CDTTornado WarningEAXJohnson31 min
Sep 12, 5:59 PM CDTTornado WarningEAXWyandotte46 min
Sep 12, 6:01 PM CDTTornado WarningEAXJohnson26 min
Sep 12, 6:38 PM CDTAreal Flood AdvisoryEAXJohnson, Wyandotte6 hr
Sep 12, 3:27 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Pettis3 hr
Sep 12, 4:10 AM CDTFlash Flood WarningEAXCooper, Pettis6 hr
Sep 12, 5:38 AM CDTAreal Flood AdvisoryEAXHenry5 hr
Sep 12, 6:25 AM CDTFlash Flood WarningEAXCooper, Henry, Howard, Johnson, Pettis, Saline5 hr
Sep 12, 7:42 AM CDTRiver Flood WarningEAXCooper25 hr
Sep 12, 8:08 AM CDTRiver Flood WarningEAXCooper4 days
Sep 12, 8:47 AM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Ray6 hr
Sep 12, 9:01 AM CDTRiver Flood WarningEAXBates, Cass, Henry3 days
Sep 12, 11:04 AM CDTAreal Flood WarningEAXCooper, Henry, Howard, Pettis12 hr
Sep 12, 2:38 PM CDTAreal Flood AdvisoryEAXAtchison, Gentry, Harrison, Holt, Nodaway, Worth6 hr
Sep 12, 2:40 PM CDTRiver Flood WarningEAXCarroll5 days
Sep 12, 2:56 PM CDTAreal Flood WarningEAXCarroll, Lafayette8 hr
Sep 12, 4:01 PM CDTTornado WarningEAXHenry, Johnson29 min
Sep 12, 4:29 PM CDTTornado WarningEAXJohnson, Pettis31 min
Sep 12, 4:59 PM CDTTornado WarningEAXPettis31 min
Sep 12, 5:27 PM CDTTornado WarningEAXPettis, Saline33 min
Sep 12, 5:57 PM CDTTornado WarningEAXJackson33 min
Sep 12, 5:58 PM CDTTornado WarningEAXCooper, Pettis, Saline47 min
Sep 12, 6:23 PM CDTTornado WarningEAXJackson22 min
Sep 12, 6:34 PM CDTTornado WarningEAXChariton, Howard, Saline41 min
Sep 12, 6:46 PM CDTTornado WarningEAXJackson, Ray29 min

Nearby

Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.